ZIMMER BIOMET, INC. FEMORAL POSTERIOR AUGMENT CEMENTED SIZE 7, 7+ 5 MM; PROSTHESIS, KNEE
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Radiolucent Lines (4848)
| Date of Event |
04/14/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not retrurned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products & mdrs: 42542007101, lot 64817993, tibia fixed cemented left size e, mdr: 0001822565-2023-01317.42555805110, lot 64847601, tibial augment cemented half block left lateral size ef 10mm, mdr: 0001822565-2023-01318.42555805310, lot 64783331, tibial augment cemented half block left medial size ef 10mm, mdr: 0001822565-2023-01319.42560007514, lot 64911499, stem extension tapered cemented 14 mm diameter +75mm, mdr: 0001822565-2023-01320.42504606201, lot 64881021, femur cemented standard left size 7, mdr: 0001822565-2023-01321.42556606210, lot 64882685 , femoral distal augment cemented size 7, 7+ 10mm, mdr: 0001822565-2023-01322.42556606210 , lot 64866990, femoral distal augment cemented size 7, 7+ 10mm, mdr: 0001822565-2023-01323.42560007514, lot 64911499, stem extension tapered cemented 14 mm diameter +75mm, mdr: 0001822565-2023-01325.Additional associated products: 42512600714, lot 64629122, articular surface fixed bearing, (cps) left 14 mm.Unknown patella, 110034355, lot k1905z22ba , refobacin bc r 1x40 us cement.
Event or Problem Description
It was reported the study patient developed a gradual onset of persistent pain and instability approximately, one year post implantation.Radiographic images showed radiolucency surrounding the tibial implant and a triple phase bone scan displayed aseptic loosening.The patient underwent a revision where the femoral and tibial components were found to have minimal ingrowth.All components, except patella, were revised with a revision knee system.No intra-op complications reported.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, h10. no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the x-rays to be prior to event/symptoms, radiolucency, no infection, aseptic loosening around the tibial implant, and varus stress possibly causing pain.The complaint is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.